Preferences over location-scale family

Wing-Keung Wong*, Chenghu Ma

*Corresponding author for this work

    Research output: Contribution to journalJournal articlepeer-review

    72 Citations (Scopus)
    17 Downloads (Pure)

    Abstract

    This paper extends the work on location-scale (LS) family with general n random seed sources. First, we clarify and generalize existing results in this multivariate setting. Some useful geometrical and topological properties of the location-scale expected utility functions are obtained. Second, we introduce and study some general non-expected utility functions defined over the LS family. Special care is taken in characterizing the shapes of the indifference curves induced by the location-scale expected utility functions and non-expected utility functions. Finally, efforts are also made to study several well-defined partial orders and dominance relations defined over the LS family. These include the first- and second-order stochastic dominances, the mean-variance rule, and a newly defined location-scale dominance.

    Original languageEnglish
    Pages (from-to)119-146
    Number of pages28
    JournalEconomic Theory
    Volume37
    Issue number1
    Early online date12 May 2007
    DOIs
    Publication statusPublished - Oct 2008

    Scopus Subject Areas

    • Economics and Econometrics

    User-Defined Keywords

    • Location-scale family
    • Inverse problem
    • Non-expected utility function
    • Stochastic dominance
    • Location-scale dominance
    • Mean-variance rule

    Fingerprint

    Dive into the research topics of 'Preferences over location-scale family'. Together they form a unique fingerprint.

    Cite this